It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 02-04-2013, 07:43 AM   #1
Member
(female)
 
Join Date: Mar 2006
Location: Upstate NY
Posts: 85
Jess124 HB User
Should I start meds or not?! Need advice

Hi everyone,
I had posted on here a while ago about my symptoms and lab results. Anyhow, after talking with my primary doctor I decided not to start the synthroid. I also was prescribed cymbalta for fibromyalgia (had for 11 years now but only using muscle relaxants and advil to control) My endo prescribed 50 synthroid after I went in to see him in January with symptoms (mostly feeling cold all of the time as well as the fibro symptoms) I have not started either. I ended up getting a bad sinus infection so I was on antibiotics for that. I also am getting a biopsy to determine if I have celiac disease so I just wanted to wait on the results of that. UGH! I have had so many things going on the past two months.
Anyway now I have a new couple symptoms: pain in fingers and thumb with tingling,(kind of like carpal tunnel syndrome) sensitive and wrinkled fingertip pads and a swollen scalloped tongue. I know that both of those could be hypoT so now I wonder what to do.
I think they could maybe also be symptoms of celiac.
My endo had told me to come back for bloodwork in 4 to 6 weeks to check levels again (after starting synthroid) which its almost 4 weeks now so I figured maybe I could just go in and get bloodwork done to see what it shows to determine if I should start synthroid.
My primary doc and I agreed that its hard to stop synthroid if I do not have hypoT and to wait it out and try the cymbalta. I am now thinking many of my symptoms could be from celiac and I know that affect your thyroid also.

Here are my bloodwork results from a month ago 1/7/13
TSH 4.960 (.4 to-4)
T3 85.6 (84-172)
F T4 1.370 (.650-1.4)

I think I had a sinus infection at that time but didnt know so would that affect my TSH?

12/24/12 bloodwork
TSH 2.89
T3 86
FT4 1.7 ( a little over range)

What do you guys think? The symptoms I have are cold hands and feet which leads to feeling cold, not able to stay asleep, pain all over (neck, shoulder, hips, and now feet and hands,severe GERD, many sinus infections,tired, ringing in ears ( I do have bad TMJ), I had anxiety and palpitations but those have gone away.

Thanks for reading this. I am sorry it is so long. I have had so many new, wierd symptoms the past two months. I have not slept for a full night in two months either. The last time I slept for 7 hours in a row was in November, UGH!

Jess

 
Reply With Quote
Sponsors Lightbulb
   
Old 02-04-2013, 08:58 AM   #2
Newbie
(male)
 
Join Date: Jan 2013
Posts: 7
thomasmas HB User
Re: Should I start meds or not?! Need advice

Hi,
I am new to this forum also. I also have hypothyroidism and GERD. As far as I know with regard to my body, they are not related. I have been on synthroid for more than 20 years. I have hashimoto's thyroiditis which causes the thyroid to work so hard that it produces benign nodules in the thyroid gland. Taking synthroid has stopped the growth of additional nodules.

I can't comment on your test results as I am not a medical professional.

As I understand it, low thyroid is one of easier problems to treat. A person can even have their thyroid removed entirely and supplement their body with synthroid. In my own personal experience, I have had no ill effects taking synthroid for over 20 years and it has stopped the progression of my thyroid producing nodules. You mentioned other problems so I copied the following symptoms of hypothydroidism for you.


Some of the most common symptoms of hypothyroidism in adults are:
Tiredness and weakness; feeling "run down"
Weight gain or difficulty losing weight
Constipation
Depression
Thinning or brittleness of the hair or nails
Cold intolerance
Sleepiness
Memory loss
Decreased libido
Muscle aches and pains

Those affected by more advanced cases of hypothyroidism may notice dryness or thickening of the skin; slow speech; abnormal menstrual cycles; puffiness of the face, hands, or feet; and decreased capacity for taste and smell.

I wish you the best of luck and encourage you to think again about the merits of supplementing your body with the proper amount of synthroid. If you do start synthroid you may notice increased energy or even nervousness at first until your body adjusts to the higher level of hormone. For me, this passed very quickly. It may take several iterations of testing and adjusting your synthroid dosage before they get it right. That's just the way the body works. Let me know how you do and again good luck.

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:45 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!